Annals of Functional Analysis

Commutators of convolution type operators on some Banach function spaces

Alexei Yu Karlovich

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study the boundedness of Fourier convolution operators $W^0(b)$ and the compactness of commutators of $W^0(b)$ with multiplication operators $aI$ on some Banach function spaces $X(\mathbb{R})$ for certain classes of piecewise quasicontinuous functions $a\in PQC$ and piecewise slowly oscillating Fourier multipliers $b\in PSO_{X,1}^\diamond$. We suppose that $X(\mathbb{R})$ is a separable rearrangement-invariant space with nontrivial Boyd indices or a reflexive variable Lebesgue space, in which the Hardy--Littlewood maximal operator is bounded. Our results complement those of Isaac De La Cruz--Rodríguez, Yuri Karlovich, and Iván Loreto Hernández obtained for Lebesgue spaces with Muckenhoupt weights.

Article information

Ann. Funct. Anal., Volume 6, Number 4 (2015), 191-205.

First available in Project Euclid: 1 July 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47B47: Commutators, derivations, elementary operators, etc.
Secondary: 42A45: Multipliers 46E30: Spaces of measurable functions (Lp-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)

Fourier convolution operator commutator piecewise quasicontinuous function piecewise slowly oscillating multiplier Banach function space rearrangement-invariant space variable Lebesgue space


Karlovich, Alexei Yu. Commutators of convolution type operators on some Banach function spaces. Ann. Funct. Anal. 6 (2015), no. 4, 191--205. doi:10.15352/afa/06-4-191.

Export citation


  • C. Bennett and R. Sharpley, Interpolation of Operators. Academic Press, New York, NY, 1988.
  • A. Böttcher and Yu.I. Karlovich, Carleson Curves, Muckenhoupt weights, and Toeplitz Operators. Progress in Mathematics 154. Basel, Birkhäuser, 1997.
  • A. Böttcher, Yu.I. Karlovich, and I.M. Spitkovsky, Convolution Operators and Factorization of Almost Periodic Matrix Functions. Birkhäuser, Basel, 2002.
  • D.W. Boyd, Spaces between a pair of reflexive Lebesgue spaces. Proc. Amer. Math. Soc. 18 (1967), 215–219.
  • A.P. Calderón, Spaces between $L^1$ and $L^\infty$ and the theorem of Marcinkiewicz. Studia Math. 26 (1966), 273–299.
  • D. Cruz-Uribe, A. Fiorenza, and C.J. Neugebauer, Weighted norm inequalities for the maximal operator on variable Lebesgue spaces. J. Math. Anal. Appl. 394 (2012), 744–760.
  • D. Cruz-Uribe and A. Fiorenza, Variable Lebesgue Spaces. Birkhäuser, Basel, 2013.
  • I. De la Cruz–Rodríguez, Yu.I. Karlovich, and I. Loreto-Hernández, Commutators of convolution type operators with piecewise quasicontinuous data. Commun. Math. Anal. 17 (2014), no. 2, 131–150.
  • L. Diening, P. Harjulehto, P. Hästö, and M. R\ružička, Lebesgue and Sobolev Spaces with Variable Exponents. Lecture Notes in Mathematics 2017, Springer, Berlin, 2011.
  • R. Duduchava, Integral Equations with Fixed Singularities. Teubner Verlagsgesellschaft, Leipzig, 1979.
  • R. Hunt, B. Muckenhoupt and R. Wheeden, Weighted norm inequalities for the conjugate function and Hilbert transform. Trans. Amer. Math. Soc. 176 (1973), 227–251.
  • A.Yu. Karlovich, Maximally modulated singular integral operators and their applications to pseudodifferential operators on Banach function spaces. In Function Spaces VII. Contemp. Math. (to appear),
  • A.Yu. Karlovich, Banach algebra of the Fourier multipliers on weighted Banach function spaces. Concr. Oper. 2 (2015), 27–36.
  • A.Yu. Karlovich and Yu.I. Karlovich, Compactness of commutators arising in the Fredholm theory of singular integral operators with shifts. In “Factorization, singular operators and related problems. Proceedings of the conference in honor of Professor Georgii Litvinchuk, Funchal, Madeira, Portugal, January 28-February 1, 2002." Kluwer Academic Publishers, Dordrecht, 2003, 111–129.
  • A.Yu. Karlovich and I.M. Spitkovsky, The Cauchy singular integral operator on weighted variable Lebesgue spaces. In “Concrete Operators, Spectral Theory, Operators in Harmonic Analysis and Approximation", Birkhäuser, Basel. Operator Theory: Advances and Applications 236 (2014), 275–291.
  • Yu.I. Karlovich and I. Loreto Hernández, Algebras of convolution type operators with piecewise slowly oscillating data. I: Local and structural study. II: Local spectra and Fredholmness. Part I: Integral Equations Operator Theory 74 (2012), 377–415; Part II: Integral Equations Operator Theory 75 (2013), 49–86.
  • Yu.I. Karlovich and I. Loreto Hernández, On convolution type operators with piecewise slowly oscillating data. In “Operator theory, pseudo-differential equations, and mathematical physics. The Vladimir Rabinovich anniversary volume", Birkhäuser, Basel. Operator Theory: Advances and Applications 228 (2013), 185–207.
  • Yu.I. Karlovich and J. Loreto Hernández, Wiener-Hopf operators with slowly oscillating matrix symbols on weighted Lebesgue spaces. Integral Equations Operator Theory 64 (2009), 203–237.
  • J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces. II: Function Spaces. Springer, Berlin, 1979.
  • B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function. Trans. Amer. Math. Soc. 165 (1972), 207–226.
  • D. Sarason, Functions of vanishing mean oscillation. Trans. Amer. Math. Soc. 207 (1975), 391–405.
  • D. Sarason, Toeplitz operators with piecewise quasicontinuous symbols. Indiana Univ. Math. J. 26 (1977), 817–838.